Alert archive / Utah / Wind Advisories in 2023
Wind Advisory 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jul 9, 2023, 12:28 AM MDT for Davis County, Weber County, Utah. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2023, 12:28 AM MDT (06:28 UTC)
- Expired
- Jul 9, 2023, 4:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
Counties Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 39 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 6.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3421 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
650 WWUS75 KSLC 090628 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1228 AM MDT Sun Jul 9 2023 UTZ104-091000- /O.NEW.KSLC.WI.Y.0023.230709T0628Z-230709T1000Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 1228 AM MDT Sun Jul 9 2023 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT EARLY THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts to 55 mph. * WHERE...Northern Wasatch Front, with the strongest winds from Kaysville to Bountiful. * WHEN...Until 4 AM MDT early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
746 WWUS75 KSLC 091001 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 401 AM MDT Sun Jul 9 2023 UTZ104-091115- /O.EXP.KSLC.WI.Y.0023.000000T0000Z-230709T1000Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 401 AM MDT Sun Jul 9 2023 ...WIND ADVISORY HAS EXPIRED... Winds have largely diminished early this morning, however occasional gusty winds are possible near canyons through around 8 AM. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jul 8, 4:00 PM MDT, 8 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM MDT, 8 hours 28 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 400 PM MDT Sat Jul 8 2023 .SYNOPSIS...Isolated showers and thunderstorms near the Idaho border will diminish into the evening. A stretch of warm, dry, and sometimes windy conditions will continue through next week. && .SHORT TERM (Through 12Z Monday)...A strong ridge is positioned near the New Mexico and Arizona border. The chance for isolated showers and thunderstorms near the Idaho border will diminish into the evening. Hi-resolution guidance is in good agreement on easterly canyon winds from Salt Lake County into Davis County from around midnight through sunrise as diminishing showers and thunderstorms in Wyoming form a mesohigh. East canyon winds gusting around 30 mph are likely, although the most windy locations such as around Park Lane will have locally higher gusts. Models are in good agreement on the ridge expanding north and west for Sunday. Dry conditions are forecast throughout southwest Wyoming and Utah with the increase in subsidence. A weakening eastern Pacific low will be to the southwest. The building ridge and approaching low will bring stronger southwest winds for western Utah for the afternoon. HREF ensemble mean for wind gusts is in the 20-30 mph range with minimum relative humidity in the single digits to teens. Throughout southern Utah, winds will be similar, but a bit lighter with single digit relative humidity. High pressure is keeping skies clear of clouds throughout southern Utah, but wildfire smoke from Arizona is being advected in with southwest flow. Utah Department of Transportation cameras from that portion of the state show relatively clear conditions. HRRR- Smoke suggests patchy haze through much of Sunday, with conditions improving during the afternoon. .LONG TERM (After 12Z Monday)...A ridge over the Desert Southwest will be the main feature effecting the area through the extended period. Beginning on Monday, a shortwave will be moving through the area. This shortwave is expected to be mostly dry as an increase in mid-level clouds comes with the system. In addition, some gusty southerly winds, 30kts to 35kts, are expected in central and southern Utah on Monday and Tuesday. As the week progresses, the ridge will strengthen and the ridge axis will shift westward. This will keep hot and dry conditions through the week. Temperatures are expected to be around 5 degrees F above normal. This means that temperatures throughout many central and northern Utah valleys will be between the low 90s to upper 90s. For locations in Lower Washington County and near Lake Powell, temperatures will be over 100 degrees F and approaching 110 degrees F. There will be another shortwave that is expected to move through the northern Rockies Thursday into Friday which will lower the temperatures by a few degrees. && .AVIATION...KSLC...Northwest winds will persist through mid evening before switching back to the south around 04Z. There is a 10% chance outflow from storms to the south will impact the terminal between 21-01. VFR conditions will prevail through the TAF period. .REST OF UTAH AND SOUTHWEST WYOMING...Isolated showers and thunderstorms across far northern UT and southwest WY may produce gusty and erratic outflow winds this afternoon, likely ending after 03z. Otherwise, expect largely light, diurnally- driven winds and VFR conditions across the forecast area. && .FIRE WEATHER...High pressure positioned over New Mexico and Arizona will build north and west Sunday. Remnants of a weakening storm system will approach from the southwest. This will bring slightly warmer conditions compared to Saturday with stronger winds across western Utah. There will bring an increase in mid to high moisture, with a bit more cloud cover Sunday into Monday, but it will have minimal influence on weather conditions. Minimum relative humidity will range from the single digits to teens from Juab County south to the Arizona border with southwest winds gusting near 30 mph at times Sunday afternoon. Warmer than normal temperatures with very low relative humidity and enhanced afternoon winds for portions of western and southern Utah are likely through the week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Wilson LONG TERM...Cecava AVIATION...Seaman FIRE WEATHER...Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.